MAUDE Adverse Event Report: ARTHREX, INC. SWIFTSTITCH HIP SUTURE PASSER; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SWIFTSTITCH HIP SUTURE PASSER; ORTHOPEDIC MANUAL SURG INSTR
Model Number SWIFTSTITCH HIP SUTURE PASSER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6)2025, it was reported by a sales representative via (b)(4) that an ar-4068hl swiftstitch suture passer was introduced to the hip joint for an acetabular labral repair procedure using 1.8 knotless fibertak anchor on (b)(6)2025.The repair suture was grasped by the swiftstitch, and upon passing through the labrum, the base of the swiftstitch needle broke.The swiftstitch did not penetrate the acetabulum to cause this, and the surgeon believed this was due to a faulty device.This occurred during use, with no report of patient harm.Additional information was received on 03/11/2025: all fragments were retrieved from the patient.There was no case delay or known anesthesia administered to the patient.A new ar-4068hl was opened to complete the case.No adverse effects were reported.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is confirmed per the picture attached, which shows the base of the shaft's tip broken.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure is a user error of the device due to misalignment insertion, and/or prying/leveraging of the device during insertion.

Brand Name
SWIFTSTITCH HIP SUTURE PASSER
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21653892
Report Number1220246-2025-01074
Device Sequence Number17998186
Product Code LXH
UDI-Device Identifier00888867300217
UDI-Public(01)00888867300217(11)241201(17)291130(10)4305154153
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSWIFTSTITCH HIP SUTURE PASSER
Device Catalogue NumberAR-4068HL
Device Lot Number4305154153
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown